New England Woman Mysteriously Grows Black Hairs on Tongue
I'm not sure I can come up with a side effect that is more grotesque than this. A new case study was just published in the "New England Journal of Medicine" about a 55-year-old woman in Missouri.
She went to the hospital after she noticed that she always felt nauseated, had a permanent bad taste in her mouth, and had a ton of little black hairs growing on her tongue.
Fortunately for her, the doctors knew why it happened. She'd had surgery recently after a serious leg injury, and she developed an infection, so she was on some hardcore antibiotics.
She had a rare reaction to one of them, and developed the black tongue hairs. The condition is officially called lingua villosa nigra. It's more or less harmless, but still. The doctors put her on different antibiotics, and four weeks later, her tongue was back to normal.
Here's before and after photos of her tongue: